Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

193 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Injected crystal meth. Noticed tingling, numbness and swelling in cranial nerve. Any advice?

Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5667 Questions

default
Posted on Sat, 29 Dec 2012 in Sleep Disorders
Question: hi I injected a large amount of crystal meth two weeks ago. I don't do it a lot only a few times over 5yrs. during it my heart was racing severely for 10hrs+ etc. the next day my face started to tingle and has gradually worsened to a numbness. it is just the right side from the jaw bone to the eye. it feels like dentist anesthetic wearing off. it isn't constant and tends to get worse at nite it is a lot better when I wake up. the face function is fine just numbness and tingling. my eye rflex is fine. iread that it can cause nerve damage to the cranial nerve. i was wondering if it is likely to be permanent damage - hopefully it is tempoarry and will slowly repair? would it show up on a mri scan? should i get one? is there treatment at this stage even if it is damaged? am I now more prone to possible strokes given that this has happened? my GP has me on a round of predisone for a week as he thinks th damage could be from cranial nerve swelling??? i look forward to your advice and help thanks for your help.
doctor
Answered by Dr. Sudhir Kumar 3 hours later
Hi,

Thank you for posting your query.

First of all, I would like to reassure you that the nerve involvement is a minor one, and it should improve over time.

Cranial nerve damage is rare with crystal meth, and in most cases, it is not a permanent one. In your case, there seems to be the involvement of trigeminal nerve, which supplies sensation to the face.

It would be useful to get an MRI and MR angiogram of the brain done to establish the reasons for your symptoms.

I would agree with your doctor's choice of steroid treatment.

There is no risk of increased stroke risk in you.

I hope it helps. Please get abck if you have more queries.

Wishing you good health,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar 43 hours later
thank you for your quick reply appreciate the information.

I was wondering if I hold off on getting a scan to see whether it comes good - is that likely to result in further damage if in fact there has been damage done ATM.

would you recommend getting a scan ASAP as, if there is something physically damaged it is likely to result in further damage if left unattended - rather than picked up in a scan and treated.

if something is actually picked up in a scan is it likely to be treatable or will be a case of just have to wait if it to see if it heals over time.

thank you for your advice appreciate it XXXXXXX

ps the numbness is still present after 4 days of steroids.
doctor
Answered by Dr. Sudhir Kumar 16 minutes later
Thank you for getting back with more details.

You can wait for MRI brain study, and there is no urgency at the moment. This approach would be fine, as your symptoms have been static, and there is no worsening of symptoms.

If your numbness increases, or if you develop any new symptoms (such as facial pain, facial weakness, double vision, etc), then you should get an early MRI.

If the damage is due to crystal meth, we do not expect it to worsen over time. However, if and when we do MRI, in addition to seeing any effect of crystal meth, we are also interested in finding out any unrelated cause for your symptoms such as a small blood clot or demyelination, etc (which seem unlikely at the moment).

I hope it clarifies. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar 51 minutes later
thank you for your quick reply appreciated. I will follow your advice.

one last question please.

I have been given a gift card for some Botox which I am thinking of getting done on my crows feet :) including the side that is affected ATM.

I was wondering whether this is a bad idea and whether it could have a detrimental affect, and i should wait or should be ok.

would it interact with the prednisone

thank you for your quick help

cheers XXXXXXX
doctor
Answered by Dr. Sudhir Kumar 34 minutes later
Thank you for getting back.

Botox is very safe and has no significant adverse effects, so, you can go ahead for the botox injections.

Also, it has no interactions with prednisolone.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Medical Procedures
Lab Tests ,  
Medical Topics

Recent questions on  Botox

doctor1 MD

Hello,
I am a long distance and racer cyclist and I have been suffering from a rectal bleeding and burning since June 5th and used Prep-H with no help. Finally I saw a Proctologist/Surgeon on August 24th and he suggested Colonoscopy and also said that I have a posterior midline fissure and prescribed Nifedipine 0.3% & Lidocaine compounded cream.

October 7th procedure was done, colonoscopy showed no polyps, sigmoid spasm ( Dr. was not worried about the spasm ), 3 large internal hemorrhoid banding and a Botox for the fissure.

I had a follow up 11 days after the procedure, and the Dr. said that most likely the hemorrhoids already fallen off and the fissure is healing ok, but I am still in pain and blood on tissue and some on the stool ( bright blood ) after 2 weeks post procedure, my bowel movement is very painful and after about 2 hours from BM severe burning starts for about 2 to 3 hours. I am eating fruits, veggies and drink a lot of water, and off the saddle for 3 months per doctor.

My question would be, is this normal? how long does it take for the fissure to heal? How do you increase the blood flow in the anal area? I am reading online that Nitroglycerin ointment helps a lot.

doctor1 MD

Hello
I was just diagnosed with Hemi facial spasms and have been injected with botox

but now my eyelid has closed and i can barely see ;(
I saw my dr and he said this was part of the nerve weakness, the facial spasm has stoped in the cheek but I cannot see out of my eye now and it looks really bad
What can u sugest??
I am a 32 yr old female 150lbs active

doctor1 MD

I had Botox for an anal fissure a month ago... It is still very painful when having a bm also there is still alot of blood which obviously means the tear is still open. I am taking fibre stool softners and drinking loads of water. Is there anything else I can do I want it to heal before the Botox wears off

doctor1 MD

I have been seeing a pain management specialist for a little more than 3 years. My treatment is OxyContin 20mg every 8 hours , Percocet 10mg every 12 hours ( for break through pain) & tizanidine every 8-12 hours for non retractable chronic neck & back pain. I also take keppra, fioricet + codeine 50/325/40/30w. DHE injections & Botox therapy for chronic migraines. I have always passed my urine test. I was unable to urinate at my last doctor visit & was given a saliva test instead. I failed this test. My doctor has dismissed me as a patient but will not tell me why I failed. I take ibuprofen daily. I have read that ibuprofen can cause a false positive in saliva tests. Is this true & what are my options? Thank you.

doctor1 MD

Hi. My name is xxxxxxx. For years - for as long as I can remember, I sweat profusely - specifically & especially around my face. Many times so bad, I look like I just showered. This happens If the weather is freezing or if it's hot out. It happens...

doctor1 MD

Hi, I am a female with 30yrs of age and had undergone cystoscopy+Dilatation as from UDS my Dr. analysed that I have 50% of post void residual urine, frequency and urge to urinate. I have XXXXXXX detrusor pressure from UDS and presently taking...

doctor1 MD

hi, I have a mild case of cerebral palsy , high cognitive functioning and full functioning of my legs. The only outward sign of the cp is I walk with a slight limp on my left. I have noticed sometimes in stressful situations ie before a...